I am pretty new to the group, and to UC, really. I was diagnosed in March, with a mild case of UC/proctitis. Started taking Asacol (3x2/day) and was fine until about a month ago, when I started having a flare. Went back to my GI last week, and she increased the Asacol to 4x3/day, and put me on Canasa suppositories. I used my first Canasa tonight, and 3 hours afterwards, in the middle of the night, woke up with a burning sensation at the base of my throat. I was able to go back to sleep for a couple of hours, but woke again when the burning sensation seemed to have spread downwards. Now it feels like this burning thing is rolling, from upper abdomen maybe, through chest, to base of throat. It feels like I need to burp or something to get rid of it, but it doesn't really feel like it's coming from the same place that burps typically do. It almost feels like gas is filling up my chest/abdominal cavity, trying to get out.
I have never had heartburn or acid reflux before. Is this what it feels like? Is there a general link between UC and heartburn/acid reflux? Could it be from the Canasa, so immediately? It's really uncomfortable.
Thanks for any and all feedback.